2+ months on LDN and spasticity and pain through the roof!

A board to discuss Low Dose Naltrexone (LDN) as a treatment for Multiple Sclerosis

2+ months on LDN and spasticity and pain through the roof!

Postby themadels » Tue Jun 19, 2012 5:04 am

This is like my 3rd time trying ldn. I am on 3mg. I have been on it for over 2 months, no missed doses, and since day one the spasticity has increased 10 fold. I am already wheelchair bound 95% of the time, so this increase in spasticity has made it even harder for therapy and walking. It has also tripled my pain! Please tell me that I am not the only one on the planet that this happens to and please tell me that it will get better. :(
themadels
Newbie
 
Posts: 7
Joined: Tue Jun 19, 2012 4:59 am

Advertisement

Re: 2+ months on LDN and spasticity and pain through the roo

Postby civickiller » Tue Jun 19, 2012 7:24 am

while i didnt have these symptoms while on ldn i was told that every now and then you need to take a week off ldn to flush it out
User avatar
civickiller
Family Elder
 
Posts: 555
Joined: Thu Feb 04, 2010 4:00 pm
Location: Hawaii

Re: 2+ months on LDN and spasticity and pain through the roo

Postby themadels » Tue Jun 19, 2012 8:06 am

This started from the first day on though, it wouldn't even have had time to build up. :(
themadels
Newbie
 
Posts: 7
Joined: Tue Jun 19, 2012 4:59 am

Re: 2+ months on LDN and spasticity and pain through the roo

Postby questor » Tue Jun 19, 2012 11:05 am

The response you often hear about this problem is that you just need to stick it out, that the spasticity will lessen with time and will eventually disappear.

It didn't disappear in my case, at least not until I stopped taking LDN, after a year of dealing with spasticity related problems.

--Tracy
CCSVI Procedure 9/16/2009 at Stanford
Stent in left and right IJVs
SPMS
Copaxone and Ampyra user
Botox Bladder Injections
User avatar
questor
Family Elder
 
Posts: 269
Joined: Mon May 22, 2006 3:00 pm
Location: Northern Calif Monterey Bay Area

Re: 2+ months on LDN and spasticity and pain through the roo

Postby themadels » Tue Jun 19, 2012 11:11 am

:( soooo not what I wanted to hear. :( I am out of choices for drugs to fight this stuff, and it's killing me. :*( Did you decrease the dose at all before you quit taking it? What are you doing now? Did the spasticity ever subside? Because I had it before, it is just FAR WORSE now.
themadels
Newbie
 
Posts: 7
Joined: Tue Jun 19, 2012 4:59 am

Re: 2+ months on LDN and spasticity and pain through the roo

Postby questor » Tue Jun 19, 2012 11:51 am

themadels wrote::( soooo not what I wanted to hear. :( I am out of choices for drugs to fight this stuff, and it's killing me. :*( Did you decrease the dose at all before you quit taking it? What are you doing now? Did the spasticity ever subside? Because I had it before, it is just FAR WORSE now.

I'm sorry this isn't what you wanted to hear. I'm sure there are others that would give you a different response, but this was my experience.

I took 4mg nightly for a year before stopping. After that, I tried several times to start at 1mg/night and slowly work up, but was never successful at getting above 2mg/night. In my case, spasticity was most troublesome in my bladder and urethra. I finally reached the conclusion that LDN was not a good fit for me.

I've used copaxone for about 15 years now. The typical problems you hear from people about injection site reactions have never been a problem for me.

Before copaxone, I had tried using betaseron and rebif, but I wasn't happy with the interferon side-effects, so stopped.

Everyone is different, and there are positive and negative anecdotal reports about everything under the sun, including bee-sting therapy, snake venom treatment, CCSVI liberation, prokarin, LDN, dietary modification, antibiotics, the list goes on and on. I think the trick is to keep an open mind, try various things, and find what works best for you. What works best for you may not work for everyone (and vice versa).

--Tracy

P.S. And, of course, it's important to keep your treating neurologist in the loop.
CCSVI Procedure 9/16/2009 at Stanford
Stent in left and right IJVs
SPMS
Copaxone and Ampyra user
Botox Bladder Injections
User avatar
questor
Family Elder
 
Posts: 269
Joined: Mon May 22, 2006 3:00 pm
Location: Northern Calif Monterey Bay Area

Re: 2+ months on LDN and spasticity and pain through the roo

Postby questor » Tue Jun 19, 2012 10:30 pm

themadels wrote:It has also tripled my pain! Please tell me that I am not the only one on the planet that this happens to and please tell me that it will get better. :(

themadels,
I just noticed your comment about pain. Did you make sure you weren't also simultaneously taking any other medication that also binds to opioid receptors and is incompatible with LDN? I have known one person who had a very unpleasant reaction to LDN because of an interaction with another opioid medication she used daily. I don't know what the medication was, but this could be a reason for your increase in pain. Read more here:

http://lowdosenaltrexone.org/#Are_there ... de_effects

--Tracy
CCSVI Procedure 9/16/2009 at Stanford
Stent in left and right IJVs
SPMS
Copaxone and Ampyra user
Botox Bladder Injections
User avatar
questor
Family Elder
 
Posts: 269
Joined: Mon May 22, 2006 3:00 pm
Location: Northern Calif Monterey Bay Area

Re: 2+ months on LDN and spasticity and pain through the roo

Postby themadels » Wed Jun 20, 2012 5:16 am

no...wish that was the reason, then there would be a way to stop the pain...lol
I'm not a big pill person...naturalist at heart, so ldn is one of 3 prescriptions that I take...the other 2 are for spasticity, and they do nothing :(
themadels
Newbie
 
Posts: 7
Joined: Tue Jun 19, 2012 4:59 am

Re: 2+ months on LDN and spasticity and pain through the roo

Postby Barry » Wed Jun 20, 2012 7:19 am

This might be out of left field... I'm guessing you have the pills made at the compounders? If so you might be reacting to the
filler in the pills. I've read that calcium based fillers pretty much block the LDN so it doesn't work. There's also a slow release
version of LDN that should be avoided too.

Best of luck!
I run a fun little forum site – www.CanadiansTalk.net – check it out. You don't have to be
a Canuck. :)
Barry
Family Member
 
Posts: 47
Joined: Thu May 10, 2012 11:18 am

Re: 2+ months on LDN and spasticity and pain through the roo

Postby themadels » Wed Jun 20, 2012 7:30 am

my filler is avacil :) (however you spell it) get it from Skips Pharmacy
themadels
Newbie
 
Posts: 7
Joined: Tue Jun 19, 2012 4:59 am

Re: 2+ months on LDN and spasticity and pain through the roo

Postby FLJhawk » Wed Jun 20, 2012 9:43 am

All of out here really have no idea on this stuff, but that doesn't stop us from giving our opinions!

I would suggest taking a few days off from LDN, or at least if/until your spasticity goes away. Then, restart at a lower dose. (I presume you can dissolve a 3 mg capsule in juice, then drinking half one day and the other half the next.) See how things go with the lower dose.

Good luck!
FLJhawk
Family Elder
 
Posts: 121
Joined: Fri Feb 17, 2012 5:35 pm


Return to Low Dose Naltrexone

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users